Sertraline induced bilateral acute angle closure glaucoma – An unusual report

Read full text
Authors: Sanjitha Vilma Moses, Meghana Ravuri, Shobha G Pai, K Kanmani
Cited by: 0
References: 9

Abstract

Bilateral acute angle closure glaucoma (AACG) is an uncommon ophthalmic emergency which can occur due to pupillary block or ciliochoroidal effusion. This can occur due to underlying risk factors which can be exacerbated with drugs in widespread use such as antidepressants – evidence with drugs such as Citalopram, Paroxetine being higher and substantially rarer in Sertraline. We report a case of a 74-year-old female who developed bilateral AACG 4 days after Sertraline initiation, who also had hyponatremia. Though antiglaucoma medications reduced the intraocular pressure, it was brought under control further only on cessation of the drug and hyponatremia correction. Unusual causes such as the above should not be overlooked, and multidisciplinary management is essential in preventing irreversible complications.

Fields of Study & Subjects

Glaucoma and retinal disorders Drug-Induced Ocular Toxicity Cerebral Venous Sinus Thrombosis

Publication details

Journal / source
Indian Journal of Ophthalmology - Case Reports
Volume
6
Issue
1
Pages
63–65
Publication date
1 January 2026
Language
EN